Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to quit smoking?

Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

default
Posted on Tue, 19 Aug 2014 in Smoking and Alcohol Addiction
Question: i stay in navi XXXXXXX ..i want to quit smoking desperately but i m unable to do it...i quit smoking for some days but eventually somehow i do it again...i have tried nicotine chewing gums too but cravings dont stop me from smoking...i need ny medical help...can pyschiatrist help me with this?
doctor
Answered by Dr. Manisha Gopal 17 minutes later
Brief Answer:
yes, psychiatrist can help with bupropion

Detailed Answer:
Hello,
Smoking sessation is usually found tough initially but when done with consistent effort and right treatment it is successful.

Your approaches till now reflect your seriouness about quitting it completely.
You have had failed trial with nicotex gums. It is not uncommonly seen in daily practice, so please dont loose heart..there is a better way.

I have seen very good results with bupropion tablets (150-300mg) in similar patienst of mine. This drug is taken in morning hours after breakfast. Along with this medicine you can keep saunf (fenugreek seeds), or clove or cardamons in your mouth on and off to have something there..this also helps in managing craving.

The drug bupropion is an anti craving agent espically researched for smoking cessation. You may talk to a psychiatrist and start using this. Also take a good multivitamin to help ease your nerves for some weeks.

This drug is avoided in someone who has history of seizire anytime in life.

Dont worry, move ahead with the treatment and soon you will be able to quit it completely.

Wish you good health.
Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Gopal 2 hours later
I have an addiction for weed(marijuana) too..and it is the same case as with smoking...i have tried to stop it several times but could not... i get this cravings when i stop using it and if i feel low or nything of that sort i finally end up smoking weed also..will the drug bupropion help in this case?..And what about the withdrawal symptoms if any..i need help
doctor
Answered by Dr. Manisha Gopal 34 minutes later
Brief Answer:
bupropion or baclofen may help in cannabis

Detailed Answer:
Hello,
Smoking marijana is quite bad for both physical and mental health...so many people who are addicted to marijuana develop several psychiatric disorders..this information should be enough in itself to quit this substance. It can cause any problem anytime during the use of marijuana..starting from first cigarette to any time of its use..please be strong and quit it.
There is no particular anti craving drug to help quitting cannabis but sometimes bupropion, baclofen, nodict etc., have been claimed to help the craving.

Please have courage along with determination..many people do it successfully and even you can.

Try bupropion first and I wish this would help you in both addictions.
Withdrawal symptoms of cannabis can be some mood changes..but it is not a dictum that everyone will have it. One may not develop any withdrawal at all. So, dont fear so much. Move ahead and keep in touch with a psychiatrist to monitor.

Hope this helps you.

Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Gopal 27 minutes later
I often get mood swings, anxiety, anticipation...i clearly dont know if it happens only when i dont smoke..Is it anything related to these addictions?...I want to know what can help me overcoming it..Thanking u in advance..
doctor
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer:
cigarette/cannabis can cause it; bupropion helps

Detailed Answer:
Hello,
Mood swings, anxiety or anticipation or restlessness can either be due to normal mood fluctuations or may be related to drug (cannabis or cigrette) use. To pin point the cause you will have to monitor your mood/ feelings when.you take he substance to when you dont...
Espically, look into the fact that if the mood swings are due to some relevant cause or not; or if they are in proportion to the event (or appear to be a hyper reaction to the given situation).
See if there is some consistent behaviour change in you? For knowing this you may ask your close friends/family members/associates- if yes- then it can be due to drug use..
Keeping a check on the mood while quitting both substances.

The best way to keep good is to get rid of both of these addictions. Most of the mood changes which occur during withdrawal subside in few weeks time and no special drug is required to treat them. Bupropion itself is an anti anxiety and antidepressant & will take care of these symptoms nicley.
So, dont worry so much.
I told you of these possibilities to make you aware of them and not to scare you. It happens in small proportion of people during withdrawal, uaually short lived & get settle on its own.

Best way to maintain good health is avoiding bad habbits, eating right and practicing healthy life style; not to take life very seriously and learn to laugh.

You will be fine, start medicines.
Good luck.

Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Treatment/Therapy

Recent questions on Multivitamin

doctor1 MD

I have been diagnosed with TRAPS i am unable to access enbrel due to cost here in Australia. I trialed burst doses with prednisone but am concerned with health risks, and began to put on weight. do you have any other suggestions as to what I can try? Fatigue is the symptom that drives me nuts. I take 12 00omg of fish oil daily which helps some with the aches and pains and fevers plus I take a good multivitamin

doctor1 MD

hi,
i'm swati .I've done stem cell hair transplant last year and have been using "hair for u lotion 2%" and "novophane" multi vitamin tablet for an year now.My hair growth is better than before but not best result.so i consulted my doc for change of medicine,he suggest me to use kera xl hair growth serum(night) along with minoxidil 5% (morning).and a long list of multivitamin tablets.One of my friends suggested me to use only kera xl hair growth serum at night.Is kera xl better than minoxil 2%?

doctor1 MD

,unmarried,5'4,facing severe hair fall, using mintop, havent seen any result, have developed some dandruff problem all of a suddden, cud it be coz on mintop, have used it for 1 week only so far.....had tried it 5 years back and it was quite effective..what vitamin supplements can be taken with mintop for the hair

doctor1 MD

Hi, I'm 25 years old female and have been experiencing hair loss for over 8 years now. I also got my CBC test and thyroid test done but they are all fine - I don't have iron deficiency or thyroid problem, I don't understand the cause of this gradual hair loss. It started after I'd done extreme dieting at the age of 16, but it's been years since I've stopped dieting and eating healthy but still no improvement. I also take multivitamins as prescribed by a dermatologist. Neither does such condition run in my family.. Please help!
p.s I am 52 kg in weight and 5'5" in height.

doctor1 MD

Hi Doctor, My wife is 12 weeks pregnant now. She is suffering a lot with constipation though she is try to take a lot of water as advised. COuld you advise if there is a medication or something for this. Also, right now she is suffering from mouth...

doctor1 MD

I am 45 days pregnant and i already have 1 child who is 2 years old. Myself amd my husband have not planned for the second child so we want to abort this pregnancy . We consulted a doctor and he has given 6 tablets for 10 days most of which is...

doctor1 MD

I am a 49 yo female. I have had external hemorrhoids in the distant past. I pass a large (long), snakey, formed stool daily. The terminal part of the stool is sometime mushy. Occasionally the stool clogs the toilet. I have a very fibre rich diet...